Alert archive / Washington / Gale Warnings in 2017

Gale Warning 5, NWS Seattle, WA

January 19, 2017

NWS Seattle, WA issued this gale warning at Jan 19, 2017, 2:50 PM PST. It took effect at Jan 20, 2017, 2:53 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 19, 2017, 2:50 PM PST (22:50 UTC)
In effect from
Jan 20, 2017, 2:53 AM PST
Expired
Jan 20, 2017, 2:52 PM PST
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

157 
WHUS76 KSEW 192250
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
250 PM PST THU JAN 19 2017

PZZ130-200700-
/O.CAN.KSEW.SW.Y.0001.000000T0000Z-170120T1200Z/
/O.EXB.KSEW.SC.Y.0013.000000T0000Z-170121T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
250 PM PST THU JAN 19 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST FRIDAY. 

* WIND...SOUTHEAST 15 TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-200700-
/O.EXT.KSEW.SC.Y.0013.000000T0000Z-170120T1200Z/
/O.UPG.KSEW.GL.A.0004.170120T1400Z-170121T0000Z/
/O.NEW.KSEW.GL.W.0005.170120T1200Z-170121T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
250 PM PST THU JAN 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. THE GALE WATCH IS
NO LONGER IN EFFECT. 

* WINDS...SOUTHERLY 15 TO 30 KT INCREASING TO 25 TO 35 KT FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-200700-
/O.EXT.KSEW.SC.Y.0013.000000T0000Z-170120T1200Z/
/O.NEW.KSEW.GL.W.0005.170120T1200Z-170121T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
250 PM PST THU JAN 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. 

* WINDS...SOUTHERLY 15 TO 30 KT INCREASING TO 25 TO 35 KT FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-135-200700-
/O.EXB.KSEW.SC.Y.0013.000000T0000Z-170121T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
PUGET SOUND AND HOOD CANAL-
250 PM PST THU JAN 19 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST FRIDAY. 

* WINDS...SOUTHEAST 15 TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132>134-200700-
/O.EXT.KSEW.SC.Y.0013.000000T0000Z-170121T0000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
250 PM PST THU JAN 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY...

* WINDS...SOUTHEAST 15 TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-200700-
/O.CON.KSEW.RB.Y.0001.000000T0000Z-170121T0000Z/
GRAYS HARBOR BAR-
250 PM PST THU JAN 19 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM
PST FRIDAY...

* WAVES/SEAS...COMBINED SEAS 12 TO 15 FT. BAR CONDITIONS ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

WWW.WEATHER.GOV
4 follow-up statements
432 
WHUS76 KSEW 200452
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
852 PM PST THU JAN 19 2017

PZZ150-153-156-170-173-176-201300-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-170120T1200Z/
/O.CON.KSEW.GL.W.0005.170120T1200Z-170121T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
852 PM PST THU JAN 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY...

* WINDS...SOUTHERLY 15 TO 30 KT INCREASING TO 25 TO 35 KT FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-201300-
/O.CON.KSEW.RB.Y.0001.000000T0000Z-170121T0000Z/
GRAYS HARBOR BAR-
852 PM PST THU JAN 19 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM
PST FRIDAY...

* WAVES/SEAS...COMBINED SEAS 12 TO 15 FT. BAR CONDITIONS ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ130>135-201300-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-170121T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
852 PM PST THU JAN 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

* WINDS...SOUTHEAST 15 TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
914 
WHUS76 KSEW 201053
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
253 AM PST FRI JAN 20 2017

PZZ150-153-156-170-173-176-201900-
/O.CAN.KSEW.SC.Y.0013.000000T0000Z-170120T1200Z/
/O.EXT.KSEW.GL.W.0005.170120T1053Z-170121T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
253 AM PST FRI JAN 20 2017

...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WINDS...SOUTHERLY 15 TO 30 KT INCREASING TO 25 TO 35 KT THIS
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ135-201200-
/O.CAN.KSEW.SC.Y.0013.000000T0000Z-170121T0000Z/
PUGET SOUND AND HOOD CANAL-
253 AM PST FRI JAN 20 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

SMALL CRAFT ADVISORY WINDS ARE NO LONGER EXPECTED.

$$

PZZ110-201900-
/O.EXT.KSEW.RB.Y.0001.000000T0000Z-170122T0000Z/
GRAYS HARBOR BAR-
253 AM PST FRI JAN 20 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 PM PST
SATURDAY...

* WAVES/SEAS...COMBINED SEAS 12 TO 15 FT TODAY SUBSIDING TO 10 TO
  12 FEET THIS EVENING. THEN BUILDING TO 15 TO 19 FEET AFTER
  MIDNIGHT TONIGHT. BAR CONDITIONS ROUGH TO SEVERE. BREAKERS ARE
  LIKELY ESPECIALLY DURING MAXIMUM EBB CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ131-132-201900-
/O.EXT.KSEW.SC.Y.0013.000000T0000Z-170121T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
253 AM PST FRI JAN 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...EAST TO SOUTHEAST 15 TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-201800-
/O.EXT.KSEW.SC.Y.0013.000000T0000Z-170120T1800Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
253 AM PST FRI JAN 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WINDS...EAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-201900-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-170121T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
253 AM PST FRI JAN 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...EAST 20 TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-201900-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-170121T0000Z/
ADMIRALTY INLET-
253 AM PST FRI JAN 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...SOUTHEAST 15 TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
787 
WHUS76 KSEW 201702
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
902 AM PST FRI JAN 20 2017

PZZ150-153-156-170-173-176-210115-
/O.CON.KSEW.GL.W.0005.000000T0000Z-170121T0000Z/
/O.EXB.KSEW.SC.Y.0013.170121T0000Z-170121T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
902 AM PST FRI JAN 20 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
SATURDAY. 

* WINDS...SOUTH TO SOUTHEAST WIND 25 TO 35 KNOTS EASING TO 15 TO
  25 KNOTS LATE THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-210115-
/O.CON.KSEW.RB.Y.0001.000000T0000Z-170122T0000Z/
GRAYS HARBOR BAR-
902 AM PST FRI JAN 20 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM
PST SATURDAY...

* WAVES/SEAS...COMBINED SEAS 12 TO 15 FT TODAY SUBSIDING TO 10 TO 
  12 FEET THIS EVENING. THEN BUILDING TO 15 TO 19 FEET AFTER 
  MIDNIGHT TONIGHT. BAR CONDITIONS ROUGH TO SEVERE. BREAKERS ARE 
  LIKELY ESPECIALLY DURING MAXIMUM EBB CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$

PZZ131-132-210115-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-170121T0600Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
902 AM PST FRI JAN 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...EAST TO SOUTHEAST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-210000-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-170121T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
902 AM PST FRI JAN 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...EAST 20 TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-210000-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-170121T0000Z/
ADMIRALTY INLET-
902 AM PST FRI JAN 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...SOUTHEAST 15 TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-201815-
/O.CON.KSEW.SC.Y.0013.000000T0000Z-170120T1800Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
902 AM PST FRI JAN 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WINDS...EAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
486 
WHUS76 KSEW 202252
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
252 PM PST FRI JAN 20 2017

PZZ150-153-156-170-173-176-210700-
/O.CAN.KSEW.GL.W.0005.000000T0000Z-170121T0000Z/
/O.EXT.KSEW.SC.Y.0013.170120T2252Z-170122T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
252 PM PST FRI JAN 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST SATURDAY...
...GALE WARNING IS CANCELLED...

* WINDS...SOUTH TO SOUTHEAST WIND 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-210700-
/O.CAN.KSEW.SC.Y.0013.000000T0000Z-170121T0000Z/
/O.NEW.KSEW.SW.Y.0002.170120T2252Z-170122T0000Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
252 PM PST FRI JAN 20 2017

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 PM PST
SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 PM PST
SATURDAY. 

* WINDS...EAST 10 TO 20 KT.

* WAVES/SEAS...WEST SWELL 10 FEET...RISING TO 14 FEET SATURDAY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH
FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ134-210000-
/O.CAN.KSEW.SC.Y.0013.000000T0000Z-170121T0000Z/
ADMIRALTY INLET-
252 PM PST FRI JAN 20 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS HAVE EASED. 

$$

PZZ131-132-210700-
/O.EXT.KSEW.SC.Y.0013.000000T0000Z-170122T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
252 PM PST FRI JAN 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST SATURDAY...

* WINDS...EAST TO SOUTHEAST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-210700-
/O.CON.KSEW.RB.Y.0001.000000T0000Z-170122T0000Z/
GRAYS HARBOR BAR-
252 PM PST FRI JAN 20 2017

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM
PST SATURDAY...

* WAVES/SEAS...COMBINED SEAS 10 TO 13 FEET...BUILDING TO 15 TO 19
  FEET AFTER MIDNIGHT TONIGHT. BAR CONDITIONS ROUGH...BECOMING SEVERE.
  BREAKERS ARE LIKELY ESPECIALLY DURING MAXIMUM EBB CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 19, 9:35 AM PST, 5 hours 15 minutes earlier.

Area forecast discussion, Jan 19, 9:35 AM PST, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
935 AM PST Thu Jan 19 2017

.SYNOPSIS...A broad upper level trough will remain over the
offshore waters through the weekend. A series of systems rotating
around it will bring showers and breezy conditions at times to
Western Washington along with seasonable temperatures. By early
next week, a ridge of high pressure will build into the Pacific
Northwest for the possibility of several dry days.

&&

.SHORT TERM...Showers on the radar will continue through the rest
of the day and decrease slightly overnight. A dying surface low
pressure system along with its stacked upper closed low will
approach the Washington coast Friday morning keeping a good chance
of showers in store through at least Saturday. In addition to the
showers, the low will also create a tight pressure gradient across
the Cascades resulting in windy conditions for the passes and
likely the foothills as well on Friday morning. JSmith

.LONG TERM...A slightly more organized frontal system rotating
around a separate stacked surface low will arrive Sunday.
However, the jet stream remains well to our south over northern
California and the system will likely be losing steam as it
arrives. The models bring the trough onshore over Oregon on Monday
as upper level ridging begins to build offshore. This looks to set
the stage for some drier weather by late Monday into Tuesday and
persisting through much of the remainder of next week. 27/JSmith

&&

.AVIATION...An upper level trough will move across the area today,
spawning showers. Westerly flow aloft today will become more
southwesterly tonight. The air mass is moist and slightly unstable.
At the surface, moderate southeasterly gradients will become more
easterly tonight as a low pressure center approaches the coast.
Ceilings are 4-6K ft around Puget Sound but are MVFR in the north
and on the coast. Current VFR ceilings are likely to fall to MVFR in
showers today and tonight.

KSEA...The ceiling should be predominantly VFR BKN-OVC040-060, but
will drop to BKN020-030 as showers move across the terminal. The
afternoon and evening are the likeliest time for showers. Surface
winds will remain southerly 8-14 KT. CHB

&&

.MARINE...A surface trough over the coastal waters this morning will
move inland today. This will maintain small craft advisory strength
winds over most waters today.

A front will approach the area tonight, then move northeast across
the coast on Friday. Easterly flow will strengthen with a gale
probable over the outer coastal waters on Friday. At this point the
models are keeping winds over the near shore waters below Gale
levels although a gale is not out of the question. A Gale Watch is
in effect for the outer waters, and for now, advisory level winds
have been advertised for the near shore waters. Easterly winds will
develop over the inland waters with east winds 15-25 KT possible in
the central strait.

More fronts will arrive Saturday and again Sunday with small craft
advisory strength winds likely with each one. By Monday, light
offshore flow will develop as high pressure builds over the region.

A large W swell approaching 20 FT may still reach the coast on
Saturday. CHB

&&

.HYDROLOGY...A flood warning remains out for the Skokomish River in
Mason county. With precip rates continuing to diminish...the
threat of additional flooding is similarly decreasing. The threat of
river flooding across the area will become low for the remainder of
the forecast period. An extended period of dry weather appears
likely to develop early next week.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Friday morning through Friday afternoon for
     Coastal Waters From Cape Flattery To James Island 10 To 60
     Nm-Coastal Waters From James Island To Point Grenville 10
     To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm.

     Small Craft Advisory until 6 AM PST Friday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm.

     Small Craft Advisory for rough bar until 4 PM PST Friday for
     Grays Harbor Bar.

     Small Craft Advisory until 4 PM PST this afternoon for Admiralty
     Inlet-East Entrance U.S. Waters Strait Of Juan De Fuca-
     Northern Inland Waters Including The San Juan Islands.

     Small Craft Advisory for hazardous seas until 4 AM PST Friday
     for West Entrance U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

In the hours before

Local storm report, Jan 19, 9:24 AM PST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
924 AM PST THU JAN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     HEAVY RAIN       N HAMMA HAMMA           47.53N 123.05W
01/19/2017  M7.54 INCH       MASON              WA   TRAINED SPOTTER

            7.54 INCHES OF RAIN -STORM TOTAL- ENDING 8 AM PST JAN 19
            2017.

0922 AM     HEAVY RAIN       4 WNW VESTA             46.86N 123.66W
01/19/2017  M1.60 INCH       GRAYS HARBOR       WA   TRAINED SPOTTER

            24 HOUR TOTAL ENDING 8 AM.

&&

ALBRECHT
Local storm report, Jan 19, 11:07 AM PST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1107 AM PST THU JAN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     HEAVY RAIN       1 SSE NORLAND           48.04N 122.68W
01/19/2017  M3.10 INCH       JEFFERSON          WA   TRAINED SPOTTER

            24 HOUR TOTAL ENDING AT 8 AM.

&&

ALBRECHT

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 7:02 PM PSTSmall Craft Advisory for Hazardous SeasSEW20 hr
Jan 19, 2:53 AM PSTGale WatchSEW12 hr

Nearby

Gale Warnings in Washington, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.